Alert archive / Kansas / Flash Flood Warnings in 2015

Flash Flood Warning 1, NWS Goodland, KS

May 4, 2015Wichita County, Kansas

NWS Goodland, KS issued this flash flood warning at May 4, 2015, 7:49 PM CDT for Wichita County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2015, 7:49 PM CDT (00:49 UTC)
Expired
May 4, 2015, 10:45 PM CDT
In force
3 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

County Wichita County, KS

The radar

The Goodland radar (KGLD), 115 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1955 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WGUS53 KGLD 050049
FFWGLD
KSC203-050345-
/O.NEW.KGLD.FF.W.0001.150505T0049Z-150505T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
749 PM CDT MON MAY 4 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN WICHITA COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 1045 PM CDT
    
* AT 749 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LYDIA.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3846 10142 3846 10113 3827 10112 3826 10142

$$

HUSTED
1 follow-up statement
267 
WGUS73 KGLD 050300
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1000 PM CDT MON MAY 4 2015

KSC203-050310-
/O.CAN.KGLD.FF.W.0001.000000T0000Z-150505T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WICHITA KS-
1000 PM CDT MON MAY 4 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN WICHITA COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3846 10142 3846 10113 3827 10112 3826 10142

$$

HUSTED

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at May 4, 7:09 PM CDT, 40 minutes earlier.

Area forecast discussion, May 4, 7:09 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
609 PM MDT MON MAY 4 2015

.UPDATE...
ISSUED AT 555 PM MDT MON MAY 4 2015

CURRENT RADAR SHOWS THE TWO SEPERATE WAVES OF RAINFALL MERGING
INTO ONE AS OUTFLOW BOUNDARIES FROM THE SOUTHERN WAVE OVER
SOUTHWEST KANSAS MERGE WITH THE NEARLY STATIONARY STORMS OVER THE
FRONT. CURRENT FORECAST SEEMS TO HAVE THE GENERAL TREND OF STORM
DEVELOPMENT TONIGHT HANDLED FAIRLY WELL. GENERALLY LOOKS LIKE
LOCATIONS WEST OF HIGHWAY 25 WILL HAVE THE BEST SHOT AT PROLONGED
RAINFALL TONIGHT AS TWO DIFFERENT WAVES MOVE OVER THAT PART OF THE
AREA. DUE TO THE SLOW MOVEMENT OF THE STORMS...LESS THAN 20
MPH...FLASH FLOODING WILL BE A CONCERN THROUGH THE NIGHT.

REGARDING SEVERE WEATHER...INSTABILITY DECLINES DURING THE
EARLY EVENING BUT THEN RETURNS OVERNIGHT EAST OF HIGHWAY 83. THERE
STRONG TO POSSIBLY SEVERE STORMS ARE POSSIBLE...ALTHOUGH DEEP
LAYER SHEAR IS ONLY 25KTS WHICH IS BARELY ENOUGH TO SUPPORT
SUPERCELLS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 220 PM MDT MON MAY 4 2015

EARLY AFTERNOON WV IMAGERY AND RAP UPPER LEVEL ANALYSIS SHOW
DEEPENING TROUGH OVER SOUTHERN CALIFORNIA WITH SW FLOW FROM THE GULF
OF ALASKA AND ACROSS THE CENTRAL/HIGH PLAINS. MOIST PLUME EXTENDS
FROM THE GREAT BASIN ACROSS THE OHIO RIVER VALLEY WITH ADDITIONAL
MOISTURE FEEDING IN THE PLAINS FROM THE GULF OF MEXICO. AT THE
SURFACE A STATIONARY FRONT EXTENDS FROM NORTHEAST KANSAS TO
SOUTHEAST COLORADO AND LIES JUST SOUTHEAST OF OUR CWA...WITH
BAROCLINIC ZONE EXTENDING NORTH INTO THE SE PART OF OUR CWA.
THUNDERSTORMS ARE BEGINNING TO DEVELOP ALONG THIS FRONTAL ZONE
TOWARDS THE SOUTHEAST PART OF OUR CWA.

THIS AFTERNOON-EVENING...ALONG THIS FRONTAL ZONE ANALYSIS INDICATES
ML CAPE VALUES RANGING FROM 1500 J/KG IN THE WARM SECTOR TO 500
J/KG IN OUR SE CWA. BULK SHEER IS APPROXIMATELY 30-35KT...SO
DEPENDING ON POSITION OF FRONT (CURRENTLY ADVERTISED TO SLIDE NORTH
INTO OUR SOUTHEAST)...THERE IS THE POTENTIAL FOR A FEW STRONGER
THUNDERSTORMS...POSSIBLY SEVERE WITH LARGE HAIL/DAMAGING WINDS MAIN
THREAT. IF FRONT WERE TO LIFT NORTH AS WARM FRONT WE COULD SEE
BETTER SB/ML CAPE AND THE POSSIBILITY FOR A FEW MORE ORGANIZED CELLS
IN THE SOUTHEAST. ANALYSIS ALSO INDICATES PWAT VALUES ALREADY IN
EXCESS OF 1" OVER OUR EAST. STORM MOTIONS WILL BE ROUGHLY
TANGENTIAL/PARALLEL THIS AFTERNOON BECOMING PERPENDICULAR TO FRONTAL
ZONE THIS EVENING. AS THIS TRANSITION OCCURS THERE IS THE
FOR BACKBUILDING OR TRAINING AS VERY MOIST/UNSTABLE AIR IN THE WARM
SECTOR FEEDS NORTH. THERE COULD BE A THREAT FOR FLASH FLOODING IF
THIS SCENARIO PLAYS OUT. EITHER WAY WITH VERY MOIST AIR MASS AND
INCREASING ELEVATED INSTABILITY...THUNDERSTORMS COULD BE VERY
EFFICIENT RAINFALL PRODUCERS.

TONIGHT-TUESDAY...UPSTREAM AREAS OF MID LEVEL VORTICITY WILL ROTATE
INTO THE CWA WITH INCREASING LIFT LATE THIS EVENING INTO THE
OVERNIGHT. AS TROUGH CONTINUES TO DEEPEN OVER THE SW US AND MOVE
EAST WE WILL CONTINUE TO SEE VERY GOOD FORCING/MOISTURE ROTATES
THROUGH THE REGION. LARGE SCALE Q VECTOR FIELDS INDICATED FORCING
INCREASING THROUGH THE NIGHT AND  OMEGA/MOISTURE
CONVERGENCE FIELDS SHOW SUPPORT FOR INCREASING COVERAGE/COMPLEX OF
SHOWERS THUNDERSTORMS. ELEVATED INSTABILITY TRANSITIONS NORTHWARD
AND WEAKENS...HOWEVER THERE IS ENOUGH TO KEEP THUNDER MENTION IN
PLACE THROUGH TUESDAY AFTERNOON. WHILE GUIDANCE IS IN AGREEMENT ON
GENERAL LARGE SCALE PATTERN THE MAIN DIFFERENCES ARE ON TIMING OF
POTENTIAL PERIODS OF HEAVIER PRECIP...WITH BEST PRECIP SIGNAL AND
MOISTURE PROFILES OVERLAPPING TUESDAY MORNING THROUGH TUESDAY
AFTERNOON ACROSS THE WESTERN 2/3 OF THE CWA (THOUGH ECMWF MIGHT BE A
LITTLE EAST). THERE WILL BE MODERATE/ELEVATED INSTABILITY IN PLACE
THROUGH THE DAY TUESDAY...SO STRONG TO SEVERE THUNDERSTORMS WILL
STILL BE POSSIBLE AGAIN...THOUGH SEVERE POTENTIAL MIGHT NOT BE AS
GOOD AS TODAY WITH WIDESPREAD SHOWERS AND STRATUS LIMITING SURFACE
BASED PARCELS AND ANY ACTIVITY LIKELY EMBEDDED WITH OTHER SHOWER
CLUSTERS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 124 PM MDT MON MAY 4 2015

MAIN TROUGH AXIS WILL LIFT NORTHEAST ACROSS THE AREA TUESDAY NIGHT
WITH GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUING. AFTER
MIDNIGHT...GENERAL TREND WILL BE FOR A WEST TO EAST END OF THE
PRECIPITATION AS DRY SLOT WORKS IN BEHIND THE TROUGH. AFTER A LULL
WEDNESDAY MORNING...WRAPAROUND PRECIPITATION WILL MOVE IN FROM
COLORADO WEDNESDAY AFTERNOON AND BECOME WIDESPREAD WEDNESDAY
NIGHT. A COLD FRONT WILL ALSO MOVE THROUGH WEDNESDAY NIGHT WHICH
WILL PROVIDE A FOCUS FOR THUNDERSTORMS IN THE EVENING...BUT THE
POST FRONTAL ENVIRONMENT HAS ONLY LIMITED ELEVATED INSTABILITY AND
EXPECT ONLY ISOLATED THUNDERSTORMS THROUGH THURSDAY MORNING.
HOWEVER BY THURSDAY AFTERNOON SBCAPE INCREASES ONCE AGAIN AND A
COMBINATION OF MOIST LOW LEVEL UPSLOPE AND ANOTHER SHORTWAVE
TROUGH IN THE SOUTHWESTERLY FLOW ALOFT WILL RESULT IN THUNDERSTORM
DEVELOPMENT IN EASTERN COLORADO WHICH WILL MOVE INTO NORTHWEST
KANSAS AND SOUTHWEST NEBRASKA THURSDAY EVENING. SEVERE THREAT WILL
DEPEND ON HOW MUCH INSTABILITY CAN DEVELOP AFTER A CLOUDY
MORNING...BUT DEEP LAYER SHEAR WOULD BE SUPPORTIVE OF ORGANIZED
UPDRAFTS THROUGH EARLY EVENING BEFORE BOUNDARY LAYER DECOUPLES
WITH NOCTURNAL COOLING.

OVERALL PATTERN CHANGES LITTLE ON FRIDAY ALTHOUGH MODELS SHOWING
ONLY MINIMAL SBCAPE AVAILABLE SO SEVERE THREAT MAY NOT BE AS
GREAT. ANOTHER STRONG UPPER LOW WILL KICK OUT OF THE DESERT
SOUTHWEST ON SATURDAY WITH A NEGATIVE TILT AND PROVIDE THE
SYNOPTIC SCALE FORCING FOR THUNDERSTORMS. THE PATTERN SUGGESTS A
SEVERE THREAT WITH MODELS SHOWING DEEP LAYER SHEAR OF OVER 50KTS
AND SUFFICIENT INSTABILITY FOR SUPERCELLS. IF CURRENT TIMING
TRENDS CONTINUE WOULD EXPECT TO SEE A DRY SLOT SATURDAY NIGHT
FOLLOWED BY WRAPAROUND PRECIPITATION CHANCES ON SUNDAY.

THE PATTERN FINALLY CHANGES BY EARLY NEXT WEEK WITH SUBTLE
SHORTWAVE RIDGING IN A ZONAL FLOW WHICH WOULD TRANSLATE TO DRY
CONDITIONS AND SEASONABLE TEMPERATURES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 555 PM MDT MON MAY 4 2015

VFR TO LIFR CONDITIONS FOR THE TAFS. CHALLENGING SET OF TAFS DUE
TO TIMING OF THE DIFFERENT WAVES OF RAINFALL...THE CEILING
HEIGHTS AND VISIBILITY. IN GENERAL LOOKS LIKE KGLD WILL HAVE A
BETTER CHANCE FOR RECEIVING RAINFALL THAN KMCK...ESPECIALLY
PROLONGED RAINFALL. BASED TIMING OF THE STORMS FOR BOTH SITES BY
TRACKING THE SPEED OF THE CURRENT STORMS. IF STORM MOVEMENT
CHANGES THAT WILL AFFECT THE TIMING IN THE TAFS.  BASED ON
OBSERVATIONS AND MODEL SOUNDINGS...LOOKS LIKE THE SECOND WAVE OF
STORMS WILL CAUSE CIELINGS TO FALL. OVERNIGHT VISIBILITIES WILL
DECLINE SOME BUT THEN IMPROVE BY MID MORNING. HAVE VC FOR KMCK DUE
TO UNCERTAINTY THERE WILL STILL BE RAINFALL AT THE SITE DURING THE
MORNING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...JTL
SHORT TERM...DR
LONG TERM...024
AVIATION...JTL
Hazardous weather outlook, May 4, 7:13 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
613 PM MDT MON MAY 4 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-060015-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
613 PM MDT MON MAY 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS
AFTERNOON WITH COVERAGE INCREASING THROUGH THE EVENING AND
OVERNIGHT. SOME STORMS MAY BECOME SEVERE THIS AFTERNOON AND
EVENING MAINLY EAST OF A LINE FROM RUSSEL SPRINGS TO NORTON
KANSAS. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS.

OVERNIGHT THERE WILL BE A SECOND WINDOW OF OPPORTUNITY FOR SEVERE
WEATHER...MAINLY EAST OF HIGHWAY 83. LARGE HAIL UP TO QUARTER SIZE
WILL BE THE PRIMARY THREAT WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORMS ARE EXPECTED ON TUESDAY AND WEDNESDAY. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE IN THE VICINITY OF THE EASTERN
COLORADO BORDER TUESDAY AFTERNOON AND EVENING WHILE SCATTERED
SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON AND
EVENING EAST OF A LINE FROM RUSSEL SPRINGS KANSAS TO MCCOOK
NEBRASKA. THE MAIN THREATS WITH THE STRONGER STORMS WILL BE LARGE
HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO
POSSIBLE FLASH FLOODING.

SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH THE
REMAINDER OF THE WEEK AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, May 4, 3:39 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
339 PM CDT MON MAY 4 2015

KSZ042-042100-
WICHITA KS-
339 PM CDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WICHITA COUNTY UNTIL
400 PM CDT...

AT 338 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19
MILES SOUTH OF LEOTI...MOVING NORTH AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LYDIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3835 10147 3836 10113 3826 10113 3826 10149
TIME...MOT...LOC 2038Z 199DEG 5KT 3820 10138

HUSTED
Special weather statement, May 4, 3:57 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
357 PM CDT MON MAY 4 2015

KSZ042-042115-
WICHITA KS-
357 PM CDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WICHITA COUNTY UNTIL
415 PM CDT...

AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES SOUTH OF LEOTI...MOVING NORTH AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LYDIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3831 10148 3831 10147 3832 10113 3826 10113
      3826 10149
TIME...MOT...LOC 2057Z 199DEG 5KT 3823 10137

HUSTED
Special weather statement, May 4, 4:43 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
343 PM MDT MON MAY 4 2015

KSZ041-042-042200-
GREELEY KS-WICHITA KS-
343 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREELEY AND WEST
CENTRAL WICHITA COUNTIES UNTIL 400 PM MDT/500 PM CDT/...

AT 343 PM MDT /443 PM CDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF HORACE TO 11 MILES SOUTHEAST OF TRIBUNE...AND MOVING NORTH AT 15
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SELKIRK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3837 10181 3851 10150 3836 10149 3826 10166
      3826 10177
TIME...MOT...LOC 2143Z 166DEG 14KT 3831 10170 3838 10159

HUSTED
Special weather statement, May 4, 4:55 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
355 PM MDT MON MAY 4 2015

KSZ041-042-042215-
GREELEY KS-WICHITA KS-
355 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GREELEY AND WEST
CENTRAL WICHITA COUNTIES UNTIL 415 PM MDT/515 PM CDT/...

AT 355 PM MDT /455 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES EAST OF TRIBUNE...MOVING NORTH AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SELKIRK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3841 10152 3838 10166 3853 10172 3857 10154
TIME...MOT...LOC 2155Z 166DEG 14KT 3843 10161

HUSTED
Special weather statement, May 4, 7:08 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
608 PM MDT MON MAY 4 2015

COZ092-050045-
CHEYENNE COUNTY CO-
608 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY
UNTIL 645 PM MDT...

AT 608 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHEAST OF SHERIDAN LAKE...OR 20 MILES SOUTH OF CHEYENNE
WELLS...MOVING NORTH AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
CHEYENNE COUNTY.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 148.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3879 10246 3883 10205 3862 10208 3862 10239
TIME...MOT...LOC 0008Z 173DEG 19KT 3854 10223

HUSTED
Special weather statement, May 4, 7:39 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
639 PM MDT MON MAY 4 2015

COZ092-050115-
CHEYENNE COUNTY CO-
639 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY UNTIL 715
PM MDT...

AT 639 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF CHEYENNE WELLS...MOVING NORTH AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHEYENNE WELLS.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 138 AND 161.

LAT...LON 3868 10217 3863 10239 3893 10257 3901 10224
TIME...MOT...LOC 0039Z 162DEG 19KT 3873 10231

HUSTED

Nearby

Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.